Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 47, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 2, 2004, 2:07 PM MDT for Tooele County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 2:07 PM MDT (20:07 UTC)
- Expired
- Aug 2, 2004, 2:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 113 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 022007 SVRSLC UTC045-022045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 206 PM MDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOOELE COUNTY IN UTAH THIS INCLUDES THE CITY OF DUGWAY * UNTIL 245 PM MDT * AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF DUGWAY...MOVING NORTHEAST AT 130 MPH. *SEVERE THUNDERSTORM WILL BE... OVER DUGWAY AT 215 PM MDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4094 11392 3998 11390 4006 11255 4093 11285 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:00 AM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 10:00 AM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT MON AUG 2 2004 .SYNOPSIS...A MOIST AND MODERATE SOUTHERLY FLOW WILL REMAIN OVER THE AREA THROUGH TONIGHT. A DRIER SOUTHWEST FLOW IS EXPECTED TUESDAY FOR THE NORTHERN HALF OF THE FORECAST AREA WITH MOISTURE REMAINING OVER THE SOUTHERN PORTION. && .DISCUSSION...AN ACTIVE DAY FOR MOIST CONVECTION IN STORE FOR THE CWA TODAY. MOIST PLUME RESIDES OVER MUCH OF THE GREAT BASIN WITH PWS BETWEEN 100 AND 150 PERCENT OF NORMAL FROM FGZ TO SLC AND LKN TO BOI THIS MORNING. INSTABILITY TO BE PROVIDED BY COOLING BETWEEN 550 AND 400 MB IN BUFR FORECAST SOUNDINGS. SURFACE HEATING WILL PROVIDE ADDITIONAL BOOST TO CONVECTION IN NORTHWEST UTAH WHERE THE LEAST CLOUD COVER EXISTS. UPPER LEVEL DYNAMICS ALSO IN PLACE THIS AFTERNOON AS 300 MB JET LIFTS ACROSS UTAH IN ADVANCE OF NORTHERN CALIFORNIA SHORT WAVE. THIS FEATURE TO PROVIDE MARGINAL 850 TO 400 MB SHEAR VALUES OF AROUND 30-35KTS AFTER 2100Z FOR SOME STRONG STORMS PARTICULARLY LATE THIS AFTERNOON IN NORTHWEST UTAH. WIND AND HAIL LOOKS TO BE THE GREATEST THREAT IN MOST AREAS. ADDITIONAL WEAK UPPER LEVEL SHORT WAVES WILL RIDE NORTH FROM ARIZONA INTO SOUTHERN AND EASTERN UTAH ROTATING AROUND THE FOUR CORNERS RIDGE PROVIDING LIFT IN THE MORE CLOUDY AND COOLER SOUTH. TRAINING AND BACKBUILDING STORMS IN SOUTHERN UTAH WILL LEAD TO INCREASED THREAT OF LOCAL FLASH FLOODING SO MODERATE POTENTIAL INDEX LOOKS GOOD. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE CWA THIS AFTERNOON INTO THIS EVENING. NO UPDATES NEEDED AT THIS TIME. .FIRE WEATHER...BREEZY SOUTH TO SOUTHWEST WINDS ALSO EXPECTED THIS AFTERNOON IN MOST AREAS WITH APPROACHING PACIFIC TROUGH...ALTHOUGH WITH HIGHER HUMIDITIES NO FIRE WEATHER HIGHLIGHTS NEEDED TODAY. THIS MAY CHANGE IN THE NORTH ON TUESDAY AS DRIER AND MORE STABLE AIR MOVES INTO THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. && BRENCHLEY
Hazardous weather outlook, Aug 2, 6:45 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 AM MDT MON AUG 2 2004 UTZ001>021-WYZ021-031300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 645 AM MDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS HAVE THE POTENTIAL FOR BRIEF HEAVY RAIN...HAIL...AND STRONG GUSTY WINDS. ISOLATED INCIDENTS OF FLASH FLOODING ARE ALSO POSSIBLE IN SOUTHERN UTAH...ESPECIALLY ACROSS SOUTHEAST UTAH WHERE ATMOSPHERIC MOISTURE AMOUNTS ARE GREATEST. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:09 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 36 min |
| Aug 2, 2:13 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
| Aug 2, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 40 min |
| Aug 2, 3:37 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 113 min |
| Aug 2, 3:55 PM MDT | Flash Flood Warning | SLC | Davis | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.